Olympia police say four suspected injection drug overdoses in the span of 90 minutes Friday have them worried that an especially dangerous batch of heroin or another opioid may be working its way through the city.
Police spokesman Paul Lower told The Olympian and The News Tribune Saturday that the suspected overdoses happened between about 4:30 and 6 p.m. Friday.
He said one of the men, possibly in his 30s, had died in his tent in a homeless encampment on the city’s west side.
Another man was treated after he appeared to overdose in a wooded area near a west side park, and two other suspected overdoses happened in a homeless encampment downtown, Lower said.
Sign Up and Save
Get six months of free digital access to The Olympian
“There is likely a very dangerous heroin or opioid-type drug on the street currently, and people that use need to be super aware of what they are using at this point,” he said.
Officers are working with social service providers, including shelters, to warn the city’s residents, he said.
Lower asked anyone with friends or family who might use such drugs: “Please get the word out that there is a very dangerous batch that appears to be making its way through the city.”
The public is asked to call 911 if someone is in immediate danger, and to call police at 360-753-8300 or 360-704-2740 with information about the drug that may have caused the overdoses.